Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes vaginal bleeding after having birth control shot?

Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

default
Posted on Thu, 10 Sep 2015 in General Health
Question: I got the shot 6 weeks ago and had unprotected sex the next day now I have been having pink discharge and cramps for over a week
doctor
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer:
Additional information required

Detailed Answer:
Hi
Welcome to Healthcare_Magic
Greetings of the day
Dear Sir
It would be more helpful if you could elaborate more

1. What shot did you receive 6 weeks ago?

2. From where are you experiencing discharge

3. Do you have any urinary complaints like increased frequency of passion urine, burning sensation while passing urine ?

4. Do you have any lesion over genitals?

Awaiting your response

Take Care

Best Regards
Dr Shobha Deepak
MBBS,MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Shobha Deepak 10 hours later
I am a female, I thought I put that down.

1. Birth control shot

2. The blood is coming from my vagina.

3. I have been peeing a lot but no pain

4. No lesions
doctor
Answered by Dr. T Shobha Deepak 2 hours later
Brief Answer:
Likely to be due to withdrawal bleeding

Detailed Answer:
Dear Ms

The vaginal bleeding is due to withdrawal bleeding due to birth control shot. When there is fluctuation in hormonal level and when it falls below certain level, it is associated with withdrawal bleeding.

Increased frequency of urination could be due to mild cystitis. I would recommend to take plenty of oral fluids, 5 days of antibiotics will be helpful.

Do keep me updated about your progress.

Wishing you and your family a very happy and healthy life

Take Care

Best Regards
Dr Shobha
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Cystitis

doctor1 MD

Hello, My Daughter age 40, underwent a procedure to stretch her bladder and urethra. She suffers from Interstitial Cystitis. During the procedure her Urologist checked her kidney and they found 3 nodules on her kidney. scan shows them as dark spots. The did a TB test and it will be looked at today. He suspects Renal TB. My fear is Renal Cancer. And I am concerned that if the TB test is negative, so far it looks to be, my concern is they will not do further testing to identify these nodules for at a month or more. Any thoughts?

doctor1 MD

My daughter is only 15 years old and she has been having problems with bladder and kidney infections since she in the third grade. The doctors think she might have innerstitial cystitis. She pees every 5 minutes and and has a lot of pain and burning in her bladder and her kidneys. She was checked for a kidney and bladder it was negative. She has a lot of constipation and diarrhea. I think she might have IBS. I have a lot of research on leaky gut syndrome and she has a lot of the symptoms. She has to have some tests done to find out what is going on. These doctors just seem to be dragging their feet. We are very desperate please us thank you Nicole teague

doctor1 MD

Hi Doctor.
My dad is 65 yrs and one day suddenly he was not able to pass urine. the doctors adviced ultrasound and blood tests. the ultrasound revealed grade 3 prostatomegaly cystitis and the PSA value showed 10.5. the doctors have put him on mediactions for a week and said will take another blood test after a week. could you please advise me on the same. they said surgery is not an immediate resort. Thank you

doctor1 MD

I think I may have a bladder infection but the only pain I'm feeling is in my urethra. It is constant pain, it is the worst in the morning and during and after I urinate. I do not seem to have any of the other symptoms I have read about, No stomach or back pain, No fever. My urine is cloudy but no traces of blood. I am wondering if there is anything else, other than a bladder infection that has similar symptoms. This started after having sex, first it hurt during sex, then during urination and now it's constant, all within the last week, and has gotten severely worse to the point where I am in tears multiple times a day.

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

I have diabetes cholesterol and digestive problems my ovaries are bulky and I get it irregular periods . I am unmarried. the main health issue is like my urine is passing very slowly and urologist doctor has advised me for cystscopy as I have...

doctor1 MD

Hi,i have a urine problem i have had it for over 12 months i have been getting burning after i urinate its a clear discharge and it smells of ammonia when its bad i keep feeling like i need to keep going back to the wc every 2 mins.